Alert archive / Missouri / Flash Flood Warnings in 1998
Flash Flood Warning 33, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jul 26, 1998, 7:55 AM CDT for Jackson County, Missouri; Wyandotte County, Kansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 1998, 7:55 AM CDT (12:55 UTC)
- Expired
- Jul 26, 1998, 10:00 AM CDT
- In force
- 2 hr
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties
Counties Wyandotte County, KS, Jackson County, MO
The radar
The Pleasant Hill radar (KEAX), 38 km from the middle of the area, began a volume at 12:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 0.9 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 69 J/kg
- Mixed-layer CIN
- -171 J/kg
- Mixed-layer LCL
- 851 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -74 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KMCI 261254
FFWMCI
KSC209-MOC095-101-107-261500-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
755 AM CDT SUN JUL 26 1998
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WYANDOTTE COUNTY IN KANSAS
NORTHERN JOHNSON COUNTY IN MISSOURI
NORTHERN JACKSON COUNTY IN MISSOURI
SOUTHERN LAFAYETTE COUNTY IN MISSOURI
INCLUDING WARRENSBURG AND KANSAS CITY
* UNTIL 1000 AM CDT
* WEATHER SERVICE DOPPLER RADAR INDICATES 4 TO 6 INCHES OF RAIN HAVE
FALLEN IN A NARROW BAND FROM KANSAS CITY KANSAS THROUGH
INDEPENDENCE TO JUST SOUTH OF ODESSA TO NEAR WARRENSBURG.
ALTHOUGH THE HEAVIEST RAIN IS OVER IN THESE AREAS...ANOTHER INCH OF
RAIN IS STILL LIKELY BEFORE THE PRECIPITATION ENDS LATER THIS
MORNING. THE ADDITIONAL RAIN WILL ONLY MAKE THE FLOODING WORSE.
NUMEROUS WATER RESCUES HAVE ALREADY BEEN NEEDED ACROSS THESE
AREAS.
EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
FJMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 4:10 AM CDT, 3 hours 45 minutes earlier.
Area forecast discussion, Jul 26, 4:10 AM CDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 410 AM CDT SUN JUL 26 1998 GIVEN ONGOING CONVECTION...DECIDED TO ISSUE A FLASH FLOOD WATCH FOR PORTION OF FORE@CAST AREA...FROM AROUND KANSAS CITY TO BOONVILLE AND SEDALIA. .EAX... KS...FFA FOR EAST CENTRAL KANSAS MO...FFA FOR WEST CENTRAL AND CENTRAL MISSOURI PC
In the hours before
Special weather statement, Jul 26, 6:00 AM CDT, 1 hour 55 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-271200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PLEASANT HILL/KANSAS CITY MO 600 AM CDT SUN JUL 26 1998 ...HEAVY RAIN THIS MORNING WILL CREATE FLOODING PROBLEMS IN SOME LOCATIONS... ...NO SEVERE THUNDERSTORMS EXPECTED THROUGH TONIGHT... FORECAST: A BAND OF HEAVY RAIN FROM KANSAS CITY TO SEDALIA MISSOURI SHOULD BE DIMINISHING BY MID MORNING. UNTIL IT ENDS...FLOODING PROBLEMS WILL BE A CONCERN AND A FLASH FLOOD WATCH IS IN EFFECT THIS MORNING FROM KANSAS CITY TO BOONVILLE AND SEDALIA MISSOURI. ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT MAY TAKE PLACE AGAIN OVERNIGHT TONIGHT. THIS MAY LEAD TO ANOTHER ROUND OF HEAVY RAIN... WITH THE BETTER CHANCE OF THIS OCCURRING IN AREAS SOUTH OF THE MISSOURI RIVER. DISCUSSION: A SURFACE BOUNDARY WILL REMAIN NEARLY STATIONARY IN THE VICINITY OF THE KANSAS/OKLAHOMA AND MISSOURI/ARKANSAS BORDERS THROUGH TONIGHT WITH THE AIRMASS REMAINING QUITE MOIST ACROSS THE AREA. THE MAIN THREAT WILL BE FOR HEAVY RAIN AND FLOODING PROBLEMS. PC
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 4:57 AM CDT | Flash Flood Warning | EAX | Jackson | 3 hr |
| Jul 26, 6:50 AM CDT | Flash Flood Warning | EAX | Pettis | 3 hr |
| Jul 26, 7:55 AM CDT | Flash Flood Warning | EAX | Johnson, Lafayette | 2 hr |
Nearby
Flash Flood Warnings in Missouri, 1998Flash Flood Warnings in Kansas, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.